Alert archive / California / Snow Advisories in 2006

Snow Advisory 9, NWS Eureka, CA

March 6, 2006

NWS Eureka, CA issued this snow advisory at Mar 6, 2006, 3:39 AM PST. It took effect at Mar 6, 2006, 9:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2006, 3:39 AM PST (11:39 UTC)
In effect from
Mar 6, 2006, 9:00 PM PST
Expired
Mar 7, 2006, 9:00 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 061139
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
339 AM PST MON MAR 6 2006

CAZ003-004-070045-
/O.NEW.KEKA.SN.Y.0009.060307T0200Z-060307T1200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
339 AM PST MON MAR 6 2006

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
TUESDAY.

THREE TO FIVE INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 2500
FEET TONIGHT. AN UPPER LEVEL DISTURBANCE WILL ENHANCE SCATTERED
SNOW SHOWER ACTIVITY TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS46 KEKA 062340
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
340 PM PST MON MAR 6 2006

CAZ003-004-071330-
/O.EXT.KEKA.SN.Y.0009.060307T0500Z-060307T1700Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
340 PM PST MON MAR 6 2006

...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
TUESDAY...

SHOWERS WILL INCREASE IN INTENSITY TONIGHT...AS AN UPPER LEVEL
DISTURBANCE CROSSES THE AREA.  SNOW LEVELS WILL RANGE FROM AROUND 
2000 FEET OVER TRINITY COUNTY...TO AROUND 2500 FEET OVER HUMBOLDT
AND DEL NORTE COUNTY. THREE TO FIVE INCHES OF NEW SNOW ACCUMULATION
IS EXPECTED ABOVE 2500 FEET TONIGHT AND EARLY TUESDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ST
000 
WWUS46 KEKA 071134
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
334 AM PST TUE MAR 7 2006

CAZ003-004-071700-
/O.CON.KEKA.SN.Y.0009.000000T0000Z-060307T1700Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
334 AM PST TUE MAR 7 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE SNOW SHOWERS WILL DECREASE IN INTENSITY AND COVERAGE THIS
MORNING...AS AN UPPER LEVEL TROUGH EXITS THE AREA. SNOW LEVELS
WILL RANGE FROM AROUND 2000 FEET OVER TRINITY COUNTY...TO AROUND
3000 FEET OVER HUMBOLDT AND DEL NORTE COUNTY. ONE TO TWO INCHES OF
ADDITIONAL SNOW ACCUMULATION IS EXPECTED ABOVE 3000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
KENNEDY
000 
WWUS46 KEKA 071656
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
856 AM PST TUE MAR 7 2006


CAZ003-004-071800-
/O.EXP.KEKA.SN.Y.0009.000000T0000Z-060307T1700Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
856 AM PST TUE MAR 7 2006

...SNOW ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

WEAK HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH TONIGHT. SNOW
SHOWERS WILL BE ON THE DECLINE TODAY. SNOW LEVELS WILL RANGE FROM
2500 IN TRINITY COUNTY...TO AROUND 3000 FEET IN EASTERN HUMBOLDT
AND DEL NORTE COUNTY. ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED
TO BE 2 INCHES OR LESS.

$$

EL

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 5, 10:30 PM PST, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 5, 10:30 PM PST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1030 PM PST SUN MAR 5 2006

UPDATED FOR HEADLINES...WEATHER UPDATE...AND AVIATION

.SYNOPSIS...A LOW PRESSURE SYSTEM...EMBEDDED INSIDE A VERY COLD
UPPER LEVEL TROUGH...WILL MOVE SLOWLY NORTHEAST TOWARDS THE PACIFIC
NORTHWEST TONIGHT. CONTINUED GUSTY WINDS ACROSS FAR NORTHWEST
CALIFORNIA WILL RESULT TONIGHT. AN ASSOCIATED SLOW MOVING COLD FRONT
WILL CONTINUE TO BRING MODERATE RAIN AND MOUNTAIN SNOW TO NORTHWEST
CALIFORNIA THIS EVENING...THEN PUSH INLAND OVERNIGHT. COLD AIR
AND SHOWERS IN THE WAKE OF THE FRONT WILL PUSH ACROSS THE AREA
MONDAY AND TUESDAY.

&&

.UPDATE...ISSUED UPDATE TO ADDRESS WINTER STORM WARNING PRODUCTS AND
FLOOD STATEMENT. ALL HEADLINES ON THE PUBLIC SIDE HAVE BEEN DROPPED
EXCEPT FOR THE RIVER FLOODING STATEMENT. 2 TO 4 INCHES OF RAIN IN 24
HOURS HAS PUSHED THE NAVARRO AT NAVARRO TO FLOOD STAGE. IT WILL
REMAIN AT THAT LEVEL UNTIL LATE TOMORROW MORNING...ACCORDING TO THE
PRESENT FORECAST. ONLY OTHER RIVER ISSUE IS THAT THE EEL AT
FERNBRIDGE WILL GO TO MONITOR STAGE MONDAY MORNING...COINCIDENT
WITH HIGH TIDE. THUS...SOME FLOODING IS EXPECTED ON CANNIBAL ISLAND
ROAD. AS FOR WINTER STORM WARNING...HAVE LET THIS GO AS BULK OF
ACCUMULATING SNOW HAS MOVED EAST OF THE AREA...WITH JUST LIGHT
AMOUNTS EXPECTED THE REST OF TONIGHT. FOR TOMORROW...EXPECT AMOUNTS
WILL FALL BELOW SNOW ADV CRITERIA. LUTZ

&&

.DISCUSSION...COLD FRONT EXTENDS SW AND CONTINUES TO BRING MODERATE
RAINFALL TO NW CALIFORNIA THIS AFTERNOON. WITH SHORT WAVE DIGGING
INTO THE BASE OF THE TROUGH AND A 120KT JET PARALLEL TO THE FRONT WE
SHOULD SEE CONTINUED VERY SLOW PROGRESSION OF THE FRONT INLAND THIS
AFTERNOON AND EARLY EVENING. REDWOOD COAST METARS INDICATE
PRECIPITATION HAS TAPERED TO ALMOST NOTHING...WHILE RAWS SITES
FARTHER INLAND ACROSS HUMBOLDT COUNTY SHOW .25 INCHES PER HOUR RATES
CONTINUING. BOTH GFS AND ETA12 HAVE A GOOD HANDLE ON THIS
FRONT...AND BOTH INDICATE DRY AIR PUSHING OVER NW CALIFORNIA FAIRLY
QUICKLY THIS EVENING. SO WE SHOULD SEE THE RAINFALL CONTINUE TO
TAPER OFF OVER THE NEXT COUPLE OF HOURS OVER HUMBOLDT COUNTY...WITH
RAIN AND SNOW CONTINUING INTO MID EVENING OVER NE MENDOCINO AND
TRINITY COUNTIES. BASED ON RAWS SITES SNOW LEVELS APPEAR TO BE ABOUT
3000-3500 FEET OVER ZONE 3...2500-3000 FEET OVER ZONE 4...AND 4000
FEET OR HIGHER OVER ZONE 76. THIS IS IN LINE WITH EXPECTATIONS AS
THE TRIPLE POINT OF THIS SYSTEM PUSHES ASHORE. WILL MAKE ADJUSTMENTS
TO WINTER WARNING PRODUCTS FOR MAINLY THE SLIGHT ADJUSTMENT TO
TIMING. BUT OVERALL THE SEEM TO BE WORKING OUT WELL.

THE NEXT WAVE TO PUSH ASHORE LATER TONIGHT AND MONDAY WILL BRING
SOME COLDER AIR ACROSS THE REGION....AS WELL AS SHOWER ACTIVITY THAT
SHOULD BE MORE FOCUSED ON THE NORTH COAST INTERIOR MOUNTAINS GIVEN
THE ONSHORE FLOW AND INCREASED INSTABILITY OF THE SYSTEM. REALLY
COLD AIR AND DIFFLUENCE ALOFT WITH THIS SYSTEM ARE PUSHING NE
TOWARDS THE PACIFIC NW. SO THE THUNDERSTORM ACTIVITY INDICATED OFF
THE OREGON COAST SHOULD CONTINUE TO MOVE NE. AS SHAPR SHORT WAVE
PUSHES TOWARDS THE AREA FROM THE NW MONDAY NIGHT...SUPPORTED BY A
120KT NW JET...SHOWERS MAY END UP STRONG ENOUGH TO WARRANT A SNOW
ADVISORY. WILL HOLD OFF ON THAT FOR NOW AND DEAL JUST WITH THE
CURRENT WARNINGS.

GUIDANCE FOR THE EXTENDED PERIOD APPEARS TO BE FAIRLY CONSISTENT
THROUGH MID WEEK...AND AGREES THAT BEHIND THE MON NIGHT SHORT WAVE
SHOWERS SHOULD TAPER OFF UNDER THE INFLUENCE OF A SHORT WAVE RIDGE.
BUT NEXT WAVE SET TO ARRIVE AND PUSH A WARM FRONT TOWARDS NW CA BY
WED AFTERNOON. SO WE HAVE A BRIEF DRY PERIOD TO LOOK FORWARD TO
BEFORE THE ASSOCIATED COLD FRONT PUSHES SOUTH ACROSS THE AREA AND
USHERS IN A LONG WAVE TROUGH...SHOWN PRETTY MUCH BY ALL THE
GUIDANCE...THAT WILL PERSIST OVER THE WEST THROUGH THE WEEKEND.
PERHAPS WE CAN BEGIN NEXT WEEK ON A BETTER NOTE AS THE LONG WAVE
TROUGH BEGINS TO MIGRATE...AND SPRING DRAWS NEAR.

TJADEN

&&

.AVIATION...SHOWERS EXPECTED TO MOVE IN THE REST OF TONIGHT ON THE
NORTH COAST. CONVECTIVE FRONT OFFSHORE SHOULD AMOUNT TO SOME MVFR
CEILINGS AND SOME GOOD DOWNPOURS...BUT CURRENT EAST FLOW LIKELY TO
KEEP AMOUNTS BELOW HEFTY GFS VALUES. MVFR CEILINGS LIKELY THE WORST
IT WILL GET TONIGHT...ALONG WITH TOMORROW...AS PERIODS OF SHOWERS
CONTINUE. CRESCENT CITY PRESENT WEATHER SENSOR...TEMP...AND DP TO BE
WORKED ON TOMORROW AS THEY ARE CURRENTLY OUT. LUTZ

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
.FLOOD WARNING FOR THE NAVARRO AT NAVARRO THROUGH LATE MON MORNING.
.EEL RIVER AT FERNBRIDGE TO REACH MONITOR STAGE EARLY MONDAY MORNING.
.GALE WARNING THROUGH 3AM PST...PZZ450-470.
.SMALL CRAFT ADVISORY THROUGH 3AM PST...PZZ455-475.
.HAZARDOUS SEAS WARNING THROUGH LATE MONDAY NIGHT...ALL WATERS.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 5, 4:00 PM PST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
400 PM PST SUN MAR 5 2006

CAZ003-061330-
NORTH COAST INTERIOR-
400 PM PST SUN MAR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10PM FOR
SIGNIFICANT SNOWFALL ACCUMULATIONS. SEE SFOWSWEKA FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE AREA WILL CONTINUE TO EXPERIENCE WET AND WINDY WEATHER THIS
WEEK WITH LOW SNOW LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ004-061330-
UPPER TRINITY RIVER-
400 PM PST SUN MAR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT ABOVE 3500 FEET UNTIL 6PM
FOR SIGNIFICANT SNOWFALL ACCUMULATIONS. SEE SFOWSWEKA FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE AREA WILL CONTINUE TO EXPERIENCE WET AND WINDY WEATHER THIS
WEEK WITH LOW SNOW LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ076-061330-
MENDOCINO INTERIOR-
400 PM PST SUN MAR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE AREA WILL CONTINUE TO EXPERIENCE WET AND WINDY WEATHER THIS
WEEK WITH LOW SNOW LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ001-061330-
REDWOOD COAST-
400 PM PST SUN MAR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE AREA WILL CONTINUE TO EXPERIENCE WET AND WINDY WEATHER THIS
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ002-061330-
MENDOCINO COAST-
400 PM PST SUN MAR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE AREA WILL CONTINUE TO EXPERIENCE WET AND WINDY WEATHER THIS
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.